Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 14, NWS Jackson, KY

July 17, 2013Pike County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 17, 2013, 8:38 PM EDT for Pike County, Kentucky. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2013, 8:38 PM EDT (00:38 UTC)
Expired
Jul 18, 2013, 2:30 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Pike County, KY

The radar

The Charleston,WV radar (KRLX), 93 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 8:50 PM EDTFLASH FLOOD2 Ne Phelps, KYWATER FLOWING DOWN ROAD AT ADDRESS 347 LEFT FORK BARENSHEE CREEK ROAD. WATER IS STARTING TO COME INTO HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2013-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2013-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2684 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WGUS53 KJKL 180038
FFWJKL
KYC195-180630-
/O.NEW.KJKL.FF.W.0014.130718T0038Z-130718T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
838 PM EDT WED JUL 17 2013

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 230 AM EDT

* AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
WARNED AREA. RADAR ESTIMATES RAINFALL OF 1 TO 3 INCHES SO FAR WITH 
THIS STORM...WITH RATES OF 4 TO 6 INCHES PER HOUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  AFLEX...ARGO...BELCHER...BELFRY...BIGGS...BOARD TREE...BUSKIRK...
  CANADA...COLEMAN...ELKHORN CITY...FEDSCREEK...FISHTRAP LAKE...
  FOREST HILLS...HARDY...HUDDY...JAMBOREE...KIMPER...MAJESTIC...
  MCANDREWS...MOUTHCARD...PAW PAW...PHELPS...PHYLLIS...SOUTH
  WILLIAMSON...TOONERVILLE...TURKEY CREEK AND WOODMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.

&&

LAT...LON 3729 8232 3726 8240 3774 8232 3768 8229
      3766 8226 3767 8224 3763 8221 3763 8219
      3765 8219 3765 8217 3760 8215 3759 8212
      3756 8213 3756 8208 3754 8206 3755 8197
      3754 8196

$$

JMW
2 follow-up statements
215 
WGUS73 KJKL 180136
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
936 PM EDT WED JUL 17 2013

KYC195-180630-
/O.CON.KJKL.FF.W.0014.000000T0000Z-130718T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-
936 PM EDT WED JUL 17 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN PIKE COUNTY
UNTIL 230 AM EDT...

AT 929 PM EDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS
OCCURRING NEAR FREEBURN ON LEFT FORK BARRENSHEE CREEK ROAD.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...BELCHER...BELFRY...CANADA...ELKHORN  
CITY...HARDY...HUDDY...JAMBOREE...MAJESTIC...PHELPS...SOUTH 
WILLIAMSON...AND TOONERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM STORMS THAT HAVE PASSED THROUGH THIS EVENING 
WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY 
ROADS...NORMALLY DRY WASHES... AS WELL AS FARMLAND ALONG THE BANKS 
OF CREEKS AND STREAMS.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.

&&

LAT...LON 3729 8232 3726 8240 3774 8232 3768 8229
      3766 8226 3767 8224 3763 8221 3763 8219
      3765 8219 3765 8217 3760 8215 3759 8212
      3756 8213 3756 8208 3754 8206 3755 8197
      3754 8196

$$

JMW
050 
WGUS73 KJKL 180221
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1021 PM EDT WED JUL 17 2013

KYC195-180236-
/O.CAN.KJKL.FF.W.0014.000000T0000Z-130718T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-
1021 PM EDT WED JUL 17 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN PIKE COUNTY
IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3729 8232 3726 8240 3774 8232 3768 8229
      3766 8226 3767 8224 3763 8221 3763 8219
      3765 8219 3765 8217 3760 8215 3759 8212
      3756 8213 3756 8208 3754 8206 3755 8197
      3754 8196

$$

JACOBSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 8:21 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 17, 8:21 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
821 PM EDT WED JUL 17 2013

.UPDATE...
ISSUED AT 821 PM EDT WED JUL 17 2013

UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL
TRENDS. SOME OF THE STORMS THAT HAVE FORMED TODAY HAVE BEEN QUITE
HIGH AND HAVE SEEN MANY STORMS TOPPING 50K FT AND EVEN SAW A COUPLE
TOPPING 60K FT. THE SAVING GRACE HAS BEEN THAT THE FREEZING LEVEL IS
SO HIGH THAT IT IS REALLY HARD TO GET LARGE HAIL. THERE ARE SOME
STORMS CURRENTLY MOVING INTO PIKE COUNTY. THE STRONGEST STORMS ARE
STILL SOUTH AND EAST OF THE BORDER. THE ONE CONCERN IS THE POTENTIAL
FOR FLASH FLOODING IF THIS CLUSTER OF STORMS CONTINUES TO MOVE SO
SLOWLY. ALSO ADDED SOME FOG TO THE FORECAST. THE REST OF THE FORECAST
IS ON TRACK.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 400 PM EDT WED JUL 17 2013

THE TRADEWINDS HAVE SET UP OVER THE LOCAL AREA...WITH WIND FLOW
CARRYING SCATTERED SHOWERS AND STORMS WEST SOUTHWESTWARD OVER THE
AREA TODAY. THIS WAS OCCURRING DUE TO AN EXTREMELY STRONG SUBTROPICAL
RIDGE CENTERED OVER INDIANA. SHOWERS AND THUNDERSTORMS ERUPTED IN THE
TROPICAL AIR MASS...AND WERE HANDLED FAIRLY WELL IN TIMING AND
PLACEMENT BY THE NAM.

HAVE USED THE NAM FOR PRECIP TRENDS IN THE SHORT TERM. IN TERMS OF
FEATURES...THE RIDGE IS EXPECTED TO WEAKEN AND DRIFT TO THE SOUTH
DURING THE PERIOD. THIS MAY ALLOW FOR MORE CONVECTION...WITH A
PREFERENCE FOR THE AFTERNOON HOURS. WINDS WILL BE WEAK...MEANING
CONVECTION SHOULD AGAIN BE PULSY AND SLOW MOVING.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 400 PM EDT WED JUL 17 2013

THERE IS GOOD MODEL AGREEMENT THAT THE UPPER LEVEL RIDGE WILL BE IN
THE PROCESS OF BREAKING DOWN AT THE BEGINNING OF THE LONG TERM
FORECAST PERIOD. THIS WEEKEND...A STRONG UPPER LEVEL LOW WILL BE
SWINGING THROUGH EASTERN CANADA...SOLIDIFYING A BROAD TROUGH ACROSS
THE GREAT LAKES AND OHIO VALLEY REGIONS...WHICH SHOULD THEN PERSIST
INTO THE MIDDLE OF NEXT WEEK.

HEAT AND HUMIDITY WILL CONTINUE ACROSS EASTERN KENTUCKY ON
FRIDAY...ALTHOUGH WITH AFTERNOON AND EARLY EVENING CONVECTION...
WIDESPREAD 90 DEGREE TEMPERATURES WILL BE HELD IN CHECK.
STILL...WITH DEW POINTS IN THE LOWER 70S...THE AIR MASS WILL
CONTINUE TO BE SULTRY...AND HEAT INDICES WILL STILL MAKE IT INTO THE
MID 90S.

BY SATURDAY...A WEAK COLD FRONT WILL BE APPROACHING FROM THE NORTH.
IT APPEARS THE FRONT WILL MAKE ITS WAY INTO EASTERN KY SUNDAY...BUT
WILL LIKELY LINGER ACROSS KY OR NORTHERN TN INTO THE EARLY TO MIDDLE
PART OF NEXT WEEK. WITH APPROACH OF THE FRONT...THE THREAT FOR MORE
ORGANIZED CONVECTION WILL INCREASE THIS WEEKEND. WHILE OVERALL RAIN
PROBABILITIES SHOULD THEN DECREASE EARLY NEXT WEEK A SERIES OF SHORT
WAVE TROUGHS MOVING ACROSS THE OH VALLEY IN THE MEAN FLOW WILL
CONTINUE THE THREAT FOR DAILY SHOWERS AND THUNDERSTORMS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 821 PM EDT WED JUL 17 2013

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH ABOUT 4Z
AND THEN START TO BACK DOWN. ADDED SOME FOG TO THE FORECAST DUE TO
ALL THE AVAILABLE MOISTURE AND THE COOL DOWN THAT OCCURRED WHEN THE
STORMS MOVED ACROSS THE FORECAST AREA. EXPECTING VLIFR DUE TO ALL OF
THE MOISTURE THAT IS AVAILABLE. NO STORMS ARE EXPECTED AT THE TAF
STATIONS UNTIL TOMORROW.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJ
SHORT TERM...HAL
LONG TERM...SBH/GEOGERIAN
AVIATION...JJ
Hazardous weather outlook, Jul 17, 4:54 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
454 PM EDT WED JUL 17 2013

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-190000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
454 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING...BUT SHOULD DIE OUT
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE PERIOD. ISOLATED
INSTANCES OF LARGE HAIL OR DAMAGING WIND WILL BE POSSIBLE EACH
AFTERNOON THROUGH SUNDAY...AS WELL AS ISOLATED VERY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WIND THROUGH THE WEEKEND.

HAL

In the hours before

Local storm report, Jul 17, 4:37 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             WASIOTO                 36.75N 83.69W
07/17/2013  E1.00 INCH       BELL               KY   PUBLIC

            HAIL SO HEAVY CANNOT SEE. HAS BEEN ONGOING FOR 5 MINS.

&&

TBREWER
Special weather statement, Jul 17, 4:38 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
438 PM EDT WED JUL 17 2013

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
438 PM EDT WED JUL 17 2013

...HEAT AND HUMIDITY WILL CONTINUE THROUGH THURSDAY...

OPPRESSIVE HEAT AND HUMIDITY WILL REMAIN IN PLACE OVER THE REGION.
AFTER LOW TEMPERATURES ONLY IN THE UPPER 60S AND LOWER 70S
TONIGHT...HIGHS ARE EXPECTED TO REACH NEAR 90 AGAIN ON THURSDAY. WITH
EXCESSIVE HUMIDITY CONTINUING...HEAT INDICES WILL REACH AROUND 100 ON
THURSDAY AFTERNOON.

PRECAUTIONS ARE URGED FOR THOSE ENGAGED IN OUTDOOR ACTIVITIES...
PARTICULARLY DURING THE HOTTEST TIME OF THE DAY. DRINK PLENTY OF
FLUIDS...TRY TO STAY OUT OF THE SUN...AND IF POSSIBLE...STAY IN AN
AIR-CONDITIONED ROOM.

THE WEATHER PATTERN WILL FADE LATE IN THE WEEK. AN INCREASE IN CLOUDS
AND PRECIPITATION WILL LIKELY HELP KEEP TEMPERATURES FROM BEING
QUITE AS HOT FROM FRIDAY INTO THE WEEKEND. HOWEVER...HUMIDITY LEVELS
WILL REMAIN VERY UNCOMFORTABLE.

HAL
Special weather statement, Jul 17, 4:47 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EDT WED JUL 17 2013

KYZ085>087-172115-
WHITLEY-KNOX-BELL-
447 PM EDT WED JUL 17 2013

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 515 PM EDT WEDNESDAY AFTERNOON...

   SOUTH CENTRAL KNOX...
   SOUTHEASTERN WHITLEY AND
   SOUTHWESTERN BELL.

AT 447 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED ALONG A LINE EXTENDING FROM CARPENTER TO 9 MILES SOUTH OF
MIDDLESBORO...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF
WILLIAMSBURG TO 9 MILES SOUTH OF MIDDLESBORO...MOVING SOUTH AT 25
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GATLIFF AROUND
455 PM EDT...WILKERSON AROUND 500 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

JMW
Local storm report, Jul 17, 5:00 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             PINEVILLE               36.76N 83.70W
07/17/2013  E0.25 INCH       BELL               KY   911 CALL CENTER

&&

DSTAMPER
Special weather statement, Jul 17, 5:00 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT WED JUL 17 2013

KYZ088-118-172130-
LETCHER-HARLAN-
500 PM EDT WED JUL 17 2013

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 530 PM EDT WEDNESDAY AFTERNOON...

   EXTREME SOUTHWESTERN LETCHER AND
   EASTERN HARLAN.

AT 459 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR CLOVER-DARBY...OR 13 MILES NORTH OF JONESVILLE...MOVING
SOUTHWEST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DIZNEY AROUND
505 PM EDT...WOODS AROUND 510 PM EDT...TEN SPOT AROUND 515 PM EDT...
COXTON AROUND 520 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

JMW
Special weather statement, Jul 17, 7:58 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
758 PM EDT WED JUL 17 2013

KYZ120-180030-
PIKE-
758 PM EDT WED JUL 17 2013

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY
THROUGH 830 PM EDT WEDNESDAY EVENING...

   EAST CENTRAL PIKE.

AT 757 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF BUSKIRK TO
WOODMAN TO 13 MILES SOUTH OF PAW PAW...OR ALONG A LINE EXTENDING FROM
7 MILES SOUTHWEST OF LOGAN TO 7 MILES NORTH OF HURLEY TO GRUNDY...
MOVING WEST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOODMAN AROUND
805 PM EDT...PAW PAW AROUND 815 PM EDT...JAMBOREE AROUND 820 PM
EDT...BUSKIRK AROUND 825 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:23 PM EDTAreal Flood AdvisoryJKLPike6 hr
Jul 17, 8:30 PM EDTSevere Thunderstorm WarningJKLLetcher, Pike45 min
Jul 18, 1:49 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Leslie2 hr
Jul 18, 2:26 PM EDTFlash Flood WarningJKLBell, Knox3 hr
Jul 18, 2:45 PM EDTFlash Flood WarningJKLBell, Harlan, Leslie3 hr
Jul 18, 3:17 PM EDTAreal Flood AdvisoryJKLKnox, Whitley3 hr
Jul 18, 4:39 PM EDTAreal Flood AdvisoryJKLMcCreary6 hr
Jul 18, 4:40 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne50 min
Jul 18, 5:13 PM EDTSevere Thunderstorm WarningJKLPulaski32 min
Jul 18, 7:17 PM EDTSevere Thunderstorm WarningJKLJackson, Rockcastle28 min

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.